Louisiana, 2007Lightning Strike in Louisiana, April 17, 2007
April 17, 2007 · NWS SHV · 1 event in 1 county or zone
Non-severe thunderstorms resulted in a lightning stike in DeSoto Parish during the morning of April 17th resulting in a fire.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $30,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Non-severe thunderstorms resulted in a lightning stike in DeSoto Parish during the morning of April 17th resulting in a fire.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Apr 17, 3:06 AM CST, 5 hours 24 minutes earlier.
Area forecast discussion, Apr 17, 3:06 AM CST, 5 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
406 AM CDT TUE APR 17 2007
.DISCUSSION...
WATER VAPORY IMAGERY SHOWS DIRTY UPPER-LEVEL RIDGING BEGINNING TO
MOVE EAST OF THE FOUR-STATE AREA...COURTESY OF NUDGING BY A CLOSED
UPPER LOW STRADDLING THE AZ/NM BORDER. LATEST MODEL RUNS SHOW THIS
SYSTEM HAS SLOWED JUST A TAD OVER THE LATEST 24 HRS...BUT IT IS
STILL ON TRACK TO MOVE THROUGH THE OK-ARKLATEX OVERNIGHT. SFC LOW
IS PROGGED TO TRACK RIGHT THROUGH OUR NORTHERN ZONES...COINCIDENT
W/THE LEFT FRONT QUAD OF THE UPPER JET...AND WE/LL KEEP HIGHEST POPS
THERE. WHETHER ANY CONVECTION THAT DEVELOPS BECOMES SEVERE IS IN
QUESTION. CAPES AHEAD OF THIS SYSTEM LOOK
MARGINAL...500-1000J/KG...W/WEAK 0-6KM SHEAR...AND MID-LEVEL WINDS
OF ONLY AROUND 35 KTS. LOW-LEVEL MOISTURE COULD BE A LITTLE HIGHER
AS WELL...AND WILL DEPEND ON AMT OF GULF RECOVERY OVER THE NEXT
12-18 HRS. SOUNDING ANALYSIS SHOWS BIGGEST THREAT...IF ANY...WILL
BE LARGE HAIL. WE/LL MENTION THIS IN THE WX GRID FOR THIS
EVENING...WHEN CAPES ARE MAXIMIZED.
OTHERWISE...TROUGH SHOULD EXIT QUICKLY OVERNIGHT TO THE EAST...AND
UPPER LEVEL RIDGING RESUMES. TEMPS WILL DIP TO BELOW NORMAL
WEDNESDAY IN THE WAKE OF THE TROUGH...BUT REBOUND QUICKLY UNDER THE
RIDGE. GUIDANCE HANDLES THIS PRETTY WELL. NEXT CHANCE AT RAIN IN
THE EXTENDED BEGINS SUNDAY NIGHT...AS A NEGATIVELY-TILTED TROUGH
MOVES THROUGH THE CENTRAL PLAINS...AND THEN A DEEPER TROUGH MOVES
THROUGH THE FOUR-STATE AREA TUESDAY EVENING. THIS IS TOO FAR OUT
FOR ANYTHING OTHER THAN MINIMAL CHANCES BEGINNING SUNDAY NIGHT INTO
THE REST OF THE EXTENDED.
&&
.AVIATION...
STORM SYSTEM NEARING THE PERMIAN BASIN EARLY THIS MORNING IS
EXPECTED TO AFFECT AREA TERMINALS THROUGH 18/1200 UTC. SHRA SHOULD
SPREAD ACROSS WESTERN TAF SITES BETWEEN 1800 AND 2100 UTC...REACHING
IH-49 CORRIDOR CLOSER TO 18/0000 UTC...THEN EAST TOWARD KELD AND
KMLU BETWEEN 18/0000 AND 0300 UTC. MOST SHRA AND TSRA SHOULD BE
SEEN TONIGHT AS THE UPPER LOW MOVES INTO OUR REGION AND STEEPENS
MID-LEVEL LAPSE RATES. PRECIPITATION SHOULD END FROM THE WEST
BEGINNING AROUND 18/0600 UTC...AND MAY NOT END ACROSS EASTERN AREAS
UNTIL SOMETIME WEDNESDAY MORNING.
OTHERWISE...TAFS SHOULD START OUT IN VFR FLIGHT CATEGORIES THIS
MORNING WITH LOWERING FLIGHT CATEGORIES EXPECTED THEREAFTER. A DROP
INTO MVFR TERRITORY /POSSIBLY LOWER/ IS POSSIBLE...WITH CIGS
BKN-OVC040 DURING THE PEAK OF THE EVENT TONIGHT. /21/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 78 54 73 53 / 10 90 10 0
MLU 78 55 69 50 / 10 100 10 0
DEQ 72 52 69 47 / 50 90 10 0
TXK 75 54 70 52 / 50 90 10 0
ELD 79 53 69 49 / 10 100 10 0
TYR 73 55 70 54 / 50 60 10 0
GGG 75 54 71 52 / 50 60 10 0
LFK 75 55 74 54 / 20 60 10 0
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&
21/44
Hazardous weather outlook, Apr 17, 5:00 AM CST, 3 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
600 AM CDT TUE APR 17 2007
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-171700-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
600 AM CDT TUE APR 17 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.
.DAY ONE...TODAY AND TONIGHT...
AN UPPER LEVEL STORM SYSTEM WILL APPROACH THE FOUR STATE AREA
TODAY...AND MOVE THROUGH THE REGION OVERNIGHT. THIS WILL RESULT IN
EXCELLENT CHANCES OF THUNDERSTORMS TODAY AND TONIGHT. A FEW OF THESE
STORMS COULD BECOME MARGINALLY SEVERE...WITH LARGE HAIL AND DAMAGING
WINDS BEING THE MAIN THREATS. IN ADDITION...ANY STORMS THAT DO
DEVELOP WILL BE ACCOMPANIED BY FREQUENT LIGHTNING.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS MAY BE NEEDED THIS EVENING.
44
Lightning, De Soto
- When
- April 17, 8:30 AM CST
- Where
- De Soto County, Logansport
- Property damage
- $30,000
- Reported by
- Newspaper
- Coordinates
- 31.970, -94.000
A lightning strike along Hwy 84 near Logansport, Louisiana hit a storage tank owned by British Petroleum on the Southern Natural Gas Road. The fiberglass tank exploded and the local fire department was called in to extinguish the fire.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Texas, April 17, 2007$125,000 · EF1 · 11 events
- Tornado and Hail in Texas, April 17, 2007$79,000 · EF0 · 15 events
- Wildfire in Georgia, April 17 to 30, 20073 injured · 1 event
- Hail and Damaging Winds in Texas, April 17, 2007$13,000 · 1 in hail · 7 events
- Winter Weather in Colorado, April 17, 20078 events
- High Surf in Hawaii, April 17 to 20, 20077 events
- Coastal Flood in New Jersey, April 17 to 19, 20077 events
- Flash Flood and Hail in Texas, April 17, 2007$10,000 · 1.75 in hail · 6 events
- Heavy Snow in Montana, April 17 to 20, 20076 events
- Marine Thunderstorm Winds in Gulf of Mexico, April 17 to 18, 20075 events
- Hail and Damaging Wind in Idaho, April 17, 200752 kt wind · 2 events
- Heavy Snow in Montana, April 17 to 19, 20072 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 21201.